Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 47, NWS Raleigh, NC

August 15, 2020Harnett County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 15, 2020, 7:19 PM EDT for Harnett County, North Carolina. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2020, 7:19 PM EDT (23:19 UTC)
Expired
Aug 16, 2020, 4:15 AM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 7:34 PM EDTFLASH FLOOD1 Ne Dunn, NCWATER ON ROADWAY AND RISING QUICKLY, HWY 301 IN DUNN.
Aug 15, 7:45 PM EDTFLASH FLOODCoats, NC1.5 TO 2 FT OF RUNNING WATER IN YARDS AND ROADWAY OF LINCOLN ST AND HAMER ST IN COATS, NC.
Aug 15, 9:47 PM EDTFLASH FLOOD5 Wsw Lillington, NCNUMEROUS ROADS WITH FLOODING IN HARNETT COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

260 
WGUS52 KRAH 152319
FFWRAH
NCC085-160215-
/O.NEW.KRAH.FF.W.0047.200815T2319Z-200816T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
719 PM EDT Sat Aug 15 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Harnett County in central North Carolina...

* Until 1015 PM EDT.

* At 716 PM EDT, Doppler radar indicated nearly stationary 
  thunderstorms producing heavy rain across the warned area. Up to 2 
  to 3 inches of rain have fallen in just the last hour. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Lillington, Dunn, Angier, Erwin, Coats, Raven Rock State Park,
  Olivia, Pineview, Anderson Creek and Timberlake.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

JD
6 follow-up statements
490 
WGUS72 KRAH 160024
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
824 PM EDT Sat Aug 15 2020

NCC085-160215-
/O.CON.KRAH.FF.W.0047.000000T0000Z-200816T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-
824 PM EDT Sat Aug 15 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
HARNETT COUNTY...

At 818 PM EDT, trained spotters have reported water on Highway 301 
in Dunn, and in yards and roadways in Coats. While Doppler radar 
indicates the heaviest rain has exited the warned area, moderate 
rain continues, and 2 to 4 inches of rain have fallen in parts of 
the county. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Lillington, Dunn, Angier, Erwin, Coats, Raven Rock State Park,
Olivia, Pineview, Anderson Creek and Timberlake.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JD
959 
WGUS52 KRAH 160209
FFWRAH
NCC085-160515-
/O.EXT.KRAH.FF.W.0047.000000T0000Z-200816T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1009 PM EDT Sat Aug 15 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Harnett County in central North Carolina...

* Until 115 AM EDT.

* At 1008 PM EDT, county officials reported numerous flooded roads 
  all around Harnett County. Radar estimates up to 3 to 5 inches of 
  rain have fallen over parts of the county. While Doppler radar 
  indicates the heaviest rain has ended, intermittent moderate to 
  heavy rain is still possible over the next few hours. This 
  combined with runoff from the previous heavy rain mean flash 
  flooding is ongoing and expected to continue.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Lillington, Dunn, Angier, Erwin, Coats, Raven Rock State Park,
  Olivia, Pineview, Anderson Creek and Timberlake.

Additional rainfall amounts of up to an inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JD
907 
WGUS72 KRAH 160409
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1209 AM EDT Sun Aug 16 2020

NCC085-160515-
/O.CON.KRAH.FF.W.0047.000000T0000Z-200816T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-
1209 AM EDT Sun Aug 16 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
HARNETT COUNTY...

At 1208 AM EDT, the heaviest rain has come to an end across Harnett 
County, however up to another inch of rain could fall in the next 
one to two hours with rain moving in from Moore and Lee Counties. 
Radar estimates up to 3 to 5 inches of rain have fallen over parts 
of the county.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Lillington, Dunn, Angier, Erwin, Coats, Raven Rock State Park,
Olivia, Pineview, Anderson Creek and Timberlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Green
714 
WGUS52 KRAH 160507
FFWRAH
NCC085-160815-
/O.EXT.KRAH.FF.W.0047.000000T0000Z-200816T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
107 AM EDT Sun Aug 16 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Harnett County in central North Carolina...

* Until 415 AM EDT.

* At 106 AM EDT, Doppler radar indicated thunderstorms moving back 
  into the area that had already seen flooding earlier. Flash 
  flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Lillington, Dunn, Angier, Erwin, Coats, Raven Rock State Park,
  Olivia, Pineview, Anderson Creek and Timberlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

FLASH FLOOD...RADAR INDICATED

$$

Green
775 
WGUS72 KRAH 160703
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
303 AM EDT Sun Aug 16 2020

NCC085-160815-
/O.CON.KRAH.FF.W.0047.000000T0000Z-200816T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-
303 AM EDT Sun Aug 16 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT SUNDAY
FOR HARNETT COUNTY...

At 301 AM EDT, Doppler radar indicated rain has moved out of the 
county, but it is likely that flash flooding is still occurring. 
Radar estimates up to 3 to 5 inches of rain have fallen over parts 
of the county between yesterday and today.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Lillington, Dunn, Angier, Erwin, Coats, Raven Rock State Park,
Olivia, Pineview, Anderson Creek and Timberlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

FLASH FLOOD...RADAR INDICATED

$$

Green
260 
WGUS72 KRAH 160808
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
408 AM EDT Sun Aug 16 2020

NCC085-160817-
/O.EXP.KRAH.FF.W.0047.000000T0000Z-200816T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-
408 AM EDT Sun Aug 16 2020

...THE FLASH FLOOD WARNING FOR HARNETT COUNTY WILL EXPIRE AT 415 AM
EDT SUNDAY...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
      3552 7869 3549 7866 3540 7860 3534 7853
      3532 7854 3530 7858 3527 7858 3525 7862
      3527 7872 3526 7880 3524 7887 3523 7888
      3519 7910

$$

Green

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 15, 2:30 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
230 PM EDT Sat Aug 15 2020

.SYNOPSIS...
Low pressure will move slowly east along a frontal zone over
northern NC this evening and overnight. The trailing cold front will
slowly push into the Coastal Plain Sunday. Another weak cold front
will push across central NC Monday afternoon and evening. This will
be followed by high pressure through the middle of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Saturday...

...Flash flood watch continues for the northern third of central NC
through the afternoon and evening for areas along and north of a
line extending roughly from High Rock and Asheboro to Raleigh and
Rocky Mount.

Showers and scattered thunderstorms were well underway across the
region as the mid/upper level trough approaches from the west. A
well defined front was dipping southward into the Triad and northern
Piedmont from VA. Stable air was located north of the boundary in
central VA courtesy of a weak dome of stable air and low cloudiness.
Showers and storms were focusing along this boundary as it dips
southward into the Triad and Triangle areas, with convection lifting
slowly NE a top the frontal zone. Meanwhile, the low pressure and
cold front nearing the Boone and Asheville areas was accompanied by
it's own widespread convection. General lift associated with heating
and the approach of the trough was also producing showers and
thunderstorms from GSP and Charlotte to near the Triangle.

The latest CAMS support this current data depiction with showers and
thunderstorms clustering along the fronts and low pressure track
through this evening. This places the Triad and Triangle to Rocky
Mount in the favored region for the potential for flash flooding.
The far northern Piedmont may be stabilized enough to possibly limit
the threat of very heavy rain, especially north of the Triad as the
weak CAD builds southward. However, there is a chance of training of
convection as the storms will be moving NE and continuously
redeveloping a top the southward moving CAD boundary. It appears the
low track will be along this boundary through the late afternoon and
evening. This will enhance lift by working with the MLCapes of 1500
to 2000 J/kg in the warm sector and the PW's nearing 2.25 inches.

The heaviest axis of convective rainfall this evening should shift
into central and eastern NC as the low pressure shifts east along
the boundary - as it works south and southeast into the Sandhills
and Coastal Plain.

Even though areas of the Sandhills and SE are not in a flash flood
watch, urban areas such as Fayetteville and Goldsboro will be
watched closely with the expected very heavy rainfall rates and slow
storm movement later this afternoon and evening.

The convection will taper off to areas of light rain and fog
overnight as the cooler and stable air mass gradually shifts south
through the region as the wave passes. Lows in the 60s NW to lower
70s SE.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 230 PM Saturday...

The main action will shift well east of our region Sunday as the
trough axis moves to the coast. This will leave behind a northerly
flow of much cooler and stable air. There will be plenty of low
stratus, areas of fog, and even some light rain or drizzle to start
Sunday. Then, variably cloudy skies with a chance of showers is
expected in the afternoon. The best chance will be in the east, with
just slight chances in the west. Highs will be much cooler ranging
only in the mid to upper 70s north into the lower 80s SE.

Weak high pressure and plenty of leftover moisture are expected to
generate areas of fog and status Sunday night. The NAM appears too
dry and too generous in the cooling potential as well. Lows in the
mid 60s to around 70 expected, with some lower 60s in the northern
Piedmont.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 205 PM Saturday...

Drier air is forecast to move into the area behind the exiting
system from this weekend for Monday and Tuesday. This will yield
lower PW's and lower chances for precip. However, with broad l/w
troughing expected to continue across the eastern half of the
country, we may see a few weak embedded s/w disturbance moving
through the trough. Thus, will maintain slight chance to low end
chance diurnal pops for Monday and Tuesday. High temps early next
week are expected to be in the lower to mid 80s on Monday and mid to
upper 80s for Tuesday. Low temps are expected to be in the 60s
Monday night/Tuesday morning.

High moisture content air expected to return by mid to late week,
with additional s/w energy approaching from the west. This will allow
for scattered to numerous showers and storms to return to the
forecast for mid to late week, possibly continuing into next
weekend. This will result in at least a continued threat of
localized flooding and a few strong storms each afternoon. High
temps are expected to generally be in the mid to upper 80s, with
lows in the upper 60s to lower 70s.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
As of 148 PM Saturday...

An area of low pressure tracking east along a front draped across central
NC will be the focus for showers and thunderstorms with locally heavy rain
and adverse aviation conditions sporadically through 00z-03z/tonight.
Then, widespread IFR to LIFR CIGS and MVFR VSBYS with fog and a few
showers can be expected overnight through 15z, or so Sunday.

Outlook: Scattered showers and storms will focus mostly around
KFAY/KRWI Sunday. Otherwise, another period of late night IFR to
LIFR CIGS/VSBYS with stratus/fog can be expected Sunday night and
early Monday. Then, some drier air will bring generally a return to
VFR conditions Monday and Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for NCZ007>011-021>027-
038>041.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...BSD
AVIATION...Badgett
Hazardous weather outlook, Aug 15, 3:04 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
304 PM EDT Sat Aug 15 2020

NCZ007>011-021>027-038>041-161915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-
304 PM EDT Sat Aug 15 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ028-042-043-073>078-083>086-088-089-161915-
Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
304 PM EDT Sat Aug 15 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms with locally heavy rainfall could produce
minor flooding, mainly in urban and poor drainage areas through this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 15, 5:03 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
503 PM EDT Sat Aug 15 2020

NCZ078-152200-
Wayne NC-
503 PM EDT Sat Aug 15 2020

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 600 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Olive, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, Elroy and Grantham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3534 7782 3523 7783 3517 7798 3518 7799
      3519 7802 3518 7807 3519 7816 3521 7817
      3522 7822 3524 7823 3541 7806 3553 7783
      3552 7782 3543 7783 3539 7780
TIME...MOT...LOC 2103Z 238DEG 16KT 3523 7813

JD
Local storm report, Aug 15, 5:06 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT SAT AUG 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      2 NNE WAKE FOREST       36.00N 78.51W
08/15/2020                   WAKE               NC   TRAINED SPOTTER

            ROADWAY FLOODED AT WALL RD AND HARRIS RD, IN
            WAKE FOREST.

&&

CC
Local storm report, Aug 15, 5:10 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT SAT AUG 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FLASH FLOOD      LOUISBURG               36.10N 78.31W
08/15/2020                   FRANKLIN           NC   911 CALL CENTER

            NUMEROUS ROADS CLOSED AROUND LOUISBURG, NC.

&&

CC
Special weather statement, Aug 15, 5:27 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
527 PM EDT Sat Aug 15 2020

NCZ040-041-076-077-152230-
Lee NC-Chatham NC-Harnett NC-Wake NC-
527 PM EDT Sat Aug 15 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT...
NORTHEASTERN LEE...SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM
COUNTIES UNTIL 630 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Sanford, moving east at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Raleigh, Cary, Garner, Fuquay-Varina, Angier, Apex, Holly Springs,
Lake Wheeler, New Hill and Lake Benson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3561 7858 3552 7870 3551 7912 3563 7917
      3581 7866
TIME...MOT...LOC 2127Z 253DEG 17KT 3557 7907

23
Special weather statement, Aug 15, 6:45 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
645 PM EDT Sat Aug 15 2020

NCZ041-042-077-152345-
Johnston NC-Harnett NC-Wake NC-
645 PM EDT Sat Aug 15 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARNETT...
SOUTHEASTERN WAKE AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 745 PM
EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Angier, or 11 miles northeast of Lillington, moving northeast at 15
mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Smithfield, Garner, Fuquay-Varina, Clayton, Angier, Coats Crossroads
and Lake Benson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3543 7875 3559 7883 3579 7843 3555 7833
TIME...MOT...LOC 2244Z 245DEG 13KT 3554 7872

JD
Local storm report, Aug 15, 6:56 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT AUG 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      2 W KNIGHTDALE          35.80N 78.52W
08/15/2020                   WAKE               NC   LAW ENFORCEMENT

            ROADWAY FLOODED AT KNIGHTDALE BLVD AND HODGE
            RD.

&&

CC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:48 PM EDTAreal Flood AdvisoryRAHDurham, Franklin, Johnston, Nash, Wake117 min
Aug 15, 3:56 AM EDTFlash Flood WatchRAHAlamance, Chatham, Davidson, Durham, Forsyth, Franklin and 10 more18 hr
Aug 15, 1:40 PM EDTSpecial Weather StatementRAHForsyth65 min
Aug 15, 2:13 PM EDTSpecial Weather StatementRAHWilson47 min
Aug 15, 2:16 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Aug 15, 2:28 PM EDTSpecial Weather StatementRAHWarren62 min
Aug 15, 2:32 PM EDTSpecial Weather StatementRAHWilson58 min
Aug 15, 2:38 PM EDTAreal Flood AdvisoryRAHJohnston, Wilson55 min
Aug 15, 3:03 PM EDTSpecial Weather StatementRAHDavidson42 min
Aug 15, 3:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Aug 15, 3:44 PM EDTSpecial Weather StatementRAHFranklin61 min
Aug 15, 4:14 PM EDTAreal Flood AdvisoryRAHFranklin, Wake3 hr
Aug 15, 4:32 PM EDTFlash Flood Warning Considerable damage threatRAHDurham, Franklin, Wake3 hr
Aug 15, 4:32 PM EDTSpecial Weather StatementRAHOrange58 min
Aug 15, 5:03 PM EDTSpecial Weather StatementRAHWayne57 min
Aug 15, 5:27 PM EDTSpecial Weather StatementRAHWake63 min
Aug 15, 6:14 PM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 15, 6:45 PM EDTSpecial Weather StatementRAHWake60 min

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.